MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SP2 TIBIAL RADEL IMPACTOR; KNEE INSTRUMENT : IMPACTORS

DEPUY ORTHOPAEDICS INC US SP2 TIBIAL RADEL IMPACTOR; KNEE INSTRUMENT : IMPACTORS
Catalog Number 258111000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unspecified surgical procedure, it was observed that when using the tibia impactor, it broke at the time of impact.There was a fifteen minutes delay in the surgical procedure.The surgery was completed successfully because it was finished with osteotome.There was no patient impact.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received "during the surgery it is evident that the engine is damaged, since it does not work correctly, it is tested with another engine of the same characteristics and this also does not work properly, as could not give a solution in this regard, it ends up working and cutting with the first motor which is the one that works best of the two motors that were failing, it works in the procedure with difficulty and with the help of osteotome, also during the procedure, the saw blade was broken, it is given solution changing it for another saw blade that comes inside the equipment, also during the procedure when using the tibia impactor this was started at the time of impact, it is not necessary to give a solution, since it was not necessary to impact again.Because of what happened intra surgical surgery presented an affectation in its surgical times of approximately (15) fifteen minutes, even if the surgery was completed successfully because it was finished with osteotome, there were no affectations to the patient, report is left by this medium and in the case report on everything that happened and the pieces mentioned are marked with red tape for easy identification and revision when the teams return to j&j.The product was not returned to medtech orthopedics; however, photos were provided for review.The device associated with this report was not returned to medtech orthopedics for evaluation.The photographs attached were reviewed, however in the images provided no observations pertaining to the nature of the reported event could be identified as the device is covered with red tape.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was unconfirmed as the photographs attached don¿t have any evidence to draw a conclusion about the reported event.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
SP2 TIBIAL RADEL IMPACTOR
Common Device Name
KNEE INSTRUMENT : IMPACTORS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key20616096
Report Number1818910-2024-23129
Device Sequence Number7354225
Product Code HWA
UDI-Device Identifier10603295147916
UDI-Public(01)10603295147916(10)SY188646
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number258111000
Device Lot NumberSY188646
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/28/2024
Supplement Date Received by Manufacturer11/29/2024
Initial Report FDA Received Date11/06/2024
Supplement Report FDA Received Date12/02/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/29/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown